Alert archive / Kentucky / Lake Wind Advisories in 2012
Lake Wind Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this lake wind advisory at Jan 23, 2012, 3:55 AM EST for 33 counties in Kentucky. It took effect at Jan 23, 2012, 4:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2012, 3:55 AM EST (08:55 UTC)
- In effect from
- Jan 23, 2012, 4:00 AM EST
- Expired
- Jan 23, 2012, 4:46 PM EST
- In force
- 13 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 415 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS73 KJKL 230855 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 355 AM EST MON JAN 23 2012 ...A FAST MOVING LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO EAST KENTUCKY TODAY... .A STRONG COLD FRONT ASSOCIATED WITH A QUICK MOVING AREA OF LOW PRESSURE WILL BRING GUSTY WINDS TO EAST KENTUCKY TODAY. THUNDERSTORMS EARLY THIS MORNING WILL CONTAIN GUSTY WINDS BLOWING FROM THE SOUTH TO SOUTHWEST. THE WINDS WILL REMAIN RATHER STRONG INTO THE AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA AND THE WINDS SWITCH MORE TO THE WEST. THESE WINDS WILL SETTLE DOWN LATER THIS AFTERNOON AND INTO THE EVENING AS THE COLD FRONT MOVES OUT OF THE AREA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231700- /O.NEW.KJKL.LW.Y.0002.120123T0900Z-120123T2200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 355 AM EST MON JAN 23 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * SOUTH TO SOUTHWEST WINDS WILL BE STRONG AND GUSTY THROUGH THIS AFTERNOON AND BEGIN TO DIMINISH TOWARD 5 PM. * THE WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST INITIALLY THIS MORNING AND THEN TURN MORE TO THE WEST LATER THIS AFTERNOON. THEY WILL GUST UP TO 40 MPH WITH THUNDERSTORMS THIS MORNING AND UP TO 35 MPH DURING THE EARLY AFTERNOON. * THESE WIND GUSTS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES AND TRAVELERS DRIVING WEST OR EAST ON ROADS IN MORE OPEN AREAS. THESE WINDS WILL ALSO CAUSE ROUGH CHOP ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GREIF
2 follow-up statements
037 WWUS73 KJKL 231634 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1134 AM EST MON JAN 23 2012 ...A FAST MOVING LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO EAST KENTUCKY TODAY... .A STRONG COLD FRONT ASSOCIATED WITH A QUICK MOVING AREA OF LOW PRESSURE WILL BRING GUSTY WINDS TO EAST KENTUCKY THIS AFTERNOON. THE WINDS WILL REMAIN RATHER STRONG INTO THE AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA AND THE WINDS SWITCH MORE TO THE WEST. THESE WINDS WILL SETTLE DOWN LATER THIS AFTERNOON AND INTO THE EVENING AS THE COLD FRONT MOVES OUT OF THE AREA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232200- /O.CON.KJKL.LW.Y.0002.000000T0000Z-120123T2200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1134 AM EST MON JAN 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY THIS AFTERNOON AS THEY SHIFT TO THE WEST. THE WINDS SHOULD BEGIN TO DIMINISH TOWARD 5 PM. * SOUTH TO SOUTHWEST WINDS WILL SHIFT TO THE WEST THIS AFTERNOON. GUSTS OF 35 TO 45 MPH ARE EXPECTED...WITH THE STRONGEST GUSTS OCCURRING IN SHOWERS AND ON THE HIGHEST RIDGES NEAR THE VA BORDER. * THESE WIND GUSTS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES AND TRAVELERS DRIVING WEST OR EAST ON ROADS IN MORE OPEN AREAS. THESE WINDS WILL ALSO CAUSE ROUGH CHOP ON AREA LAKES. SMALL LIMBS AND WEAKLY ROOTED TREES IN STEEP TERRAIN COULD BE DOWNED BY THE STRONGEST WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GREIF/JP
992 WWUS73 KJKL 232146 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 446 PM EST MON JAN 23 2012 ...LAKE WIND ADVISORY IS CANCELLED... .WIND GUSTS CONTINUE TO SLACKEN BEHIND A COLD FRONT CURRENTLY MOVING ACROSS THE REGION. WIND GUSTS AS HIGH AS 30 TO 35 MPH COULD OCCUR ON A FEW OPEN RIDGETOP LOCATIONS THROUGH SUNSET. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232300- /O.CAN.KJKL.LW.Y.0002.000000T0000Z-120123T2200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 446 PM EST MON JAN 23 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE LAKE WIND ADVISORY. WIND GUSTS HAVE SLACKENED BELOW LAKE WIND ADVISORY CRITERIA BEHIND A COLD FRONT MOVING ACROSS THE REGION. THEREFORE...THE LAKE WIND ADVISORY HAS BEEN CANCELLED. WIND GUSTS AS HIGH AS 30 TO 35 MPH WILL REMAIN POSSIBLE ON A FEW OPEN RIDGETOP LOCATIONS THROUGH SUNSET. $$ GREIF/JP
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this lake wind advisory went out at Jan 23, 2:25 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 23, 2:25 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 225 AM EST MON JAN 23 2012 .SHORT TERM...UPDATED MESOSCALE UPDATE... THE SQUALL LINE OF SEVERE STORMS CONTINUE TO BARREL THROUGH CENTRAL KENTUCKY AND WILL BE ON OUR DOORSTEP BY 09Z SO HAVE GONE AHEAD AND ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 9 AM FOR THE WESTERN HALF OF THE CWA. THE AIR MASS THIS FAR EAST IS LESS CONDUCIVE TO SUSTAINING SFC BASED SVR STORMS...BUT THESE DO HAVE A GOOD PUSH NOW WITH A TRAILING COLD POOL AND WILL COME THROUGH EAST KENTUCKY AS A SHARP NEGATIVELY TILTED TROUGH CROSSES ALOFT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH TUESDAY NIGHT/ SURFACE HIGH PRESSURE REMAINS POISED ACROSS NEW ENGLAND...WITH LOW PRESSURE ORGANIZED ACROSS THE CENTRAL TO SOUTHERN PLAINS. SOUTHEAST WINDS HAVE ENGAGED IN EASTERN KENTUCKY...HELPING TO SCOUR OUT THE STAUNCH LOW STRATUS THAT PLAGUED MOST OF THE AREA THROUGH THE EARLY AFTERNOON. TEMPORARY CLEARING DOWN IN EXTREME SOUTHEASTERN KENTUCKY COMBINED WITH THE DOWNSLOPED SOUTHEASTERLY FLOW HAS ALLOWED FOR SOME LOCATIONS TO TOP 60 DEGREES. HIGHER BASED STRATOCU IS ALREADY STREAMING IN FROM THE SOUTHWEST...KEEPING MOST OTHER LOCATIONS IN THE 50S...WITH STILL LOTS OF 40S ALONG AND NORTH OF THE MOUNTAIN PARKWAY. STILL EXPECT JUST ABOUT EVERYONE TO SEE SOME 50S BY LATE IN THE DAY. THE MODELS ARE GELLING WITH THE APPROACH OF THE SIGNIFICANT SHORT WAVE TROUGH AND ASSOCIATED SURFACE SYSTEM TO TAKE AIM AT THE AREA LATE TONIGHT INTO EARL MONDAY MORNING. A SLOWER TREND IS NOTED TODAY COMPARED TO RUNS YESTERDAY...ESPECIALLY WITH THE NORMALLY PROGRESSIVE GFS. AN INTENSE SHORT WAVE TROUGH CURRENTLY CHURNING ACROSS THE OKLAHOMA/TEXAS BORDER WILL BECOME NEGATIVELY TILTED AS IT SWINGS NORTHEAST...REACHING THE GREAT LAKES BY MONDAY AFTERNOON. THIS WILL INTENSIFY AN AREA OF LOW PRESSURE AND BRING A COLD FRONT TOWARDS THE COMMONWEALTH. A LINE OF SHOWERS AND THUNDERSTORMS WILL ORGANIZE ACROSS WESTERN KENTUCKY...AND MARCH EAST ACROSS THE STATE THROUGH THE PRE-DAWN HOURS. THERE IS TREMENDOUS LOW LEVEL SHEAR...HOWEVER INSTABILITY CONTINUES TO LOOK VERY LIMITED. WILL CONTINUE TO SIDE WITH SPC FOR NOW...KEEPING A SLIGHT RISK OF SEVERE...ESPECIALLY WEST OF I-75. THE STORMS WILL BE OUTRUNNING THEIR FORCING...SO A GRADUAL WEAKENING TREND IS EXPECTED AS THEY MOVE IN AROUND 10Z IN OUR WEST...AND EXIT OUR EAST BY 14Z...GIVE OR TAKE AN HOUR OR SO. ADDITIONALLY...GUSTY SOUTH TO SOUTHWEST WINDS WILL ENGAGE ALONG AND BEHIND THE STORMS...WITH GUSTS UP TO 35 MPH EXPECTED. WILL HOLD OFF A LAKE WIND ADVISORY FOR NOW...HOWEVER THIS WILL NEED TO BE MONITORED AS THERE SOME POTENTIAL TO MIX DOWN EVEN HIGHER GUSTS IN THE AFTERNOON. PRECIPITATION WILL EXIT MOST OF THE AREA THROUGH THE MORNING...WITH ONLY A FEW SHOWERS IN THE NORTHERN PORTION OF THE AREA ASSOCIATED WITH THE ACTUAL COLD FRONT...WHICH WILL MOVE THROUGH BETWEEN 18 AND 22Z. HIGH PRESSURE AND RIDGING WILL THEN BUILD IN THROUGH THE REST OF THE SHORT TERM...WITH FAIR WEATHER EXPECTED. FOR TEMPERATURES...READINGS WILL LIKELY NOT MOVE MUCH TONIGHT WITH STIFF SOUTHEASTERLY WINDS. SOME SPOTS IN THE NORTH MAY SEE THEIR LOW RIGHT AT 00Z...WITH A SLOW RISE THEREAFTER UNTIL THE SHOWERS AND STORMS APPROACH CLOSER TO DAWN. HIGHS WILL RETURN TO NEAR 60 TOMORROW WITH THE SLOWER APPROACH OF THE COLD FRONT...AND THEN COOL BACK DOWN TO THE UPPER 40S AND LOWER 50S FOR TUESDAY. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ THE PATTERN AT THE START OF THE PERIOD IS EXPECTED TO BE RATHER ZONAL ACROSS THE CONUS. MODELS GENERALLY AGREE IN SOME BRIEF AMPLIFICATION OF THE PATTERN FRI INTO SAT. THE GFS THEN HOLDS ONTO MORE OF A BROAD EASTERN CONUS/EASTERN NOAM TROUGH INTO THE END OF THE PERIOD WHILE THE ECMWF RETURNS THE PATTERN TO MORE OR LESS OF A WEST TO EAST FLOW EAST OF THE ROCKIES AT THE END OF THE PERIOD. BOTH MODELS AGREE ON RIDGING OUT IN THE ATLANTIC AT THE END OF THE PERIOD AND RIDGING OVER THE EASTERN PACIFIC. THE 12Z ECMWF IS IN BETTER AGREEMENT WITH THE 12Z GFS ENSEMBLE THAN THE 12Z GFS OPERATIONAL RUN WITH A VORTEX OVER JAMES BAY REGION LATE IN THE PERIOD. THE MODEL CONSENSUS FAVORS COLDER 850 MB TEMPS LATER IN THE PERIOD BEHIND A DEPARTING SYSTEM AND TEMPS A FEW DEGREES BELOW NORMAL. THE EXTENDED PERIOD SHOULD BEGIN WITH A PROLONGED PERIOD WITH CHANCES FOR RAIN STARTING LATE ON WED. AN AREA OF LOW PRESSURE IS PROGGED TO DEVELOP OVER THE FAR WESTERN GULF OF MEXICO OR EASTERN TX BY THE START OF THE PERIOD AND THEN GRADUALLY TRACK UP INTO THE LOCAL AREA BY THU...TAKING A WARM FRONT NORTH TOWARD THE REGION AS A NORTHERN STREAM SHORTWAVE PASSES BY TO OUR NORTH AND BRINGS A COLD FRONT DOWN INTO THE REGION. THIS BOUNDARY SHOULD PASS MOST OF IF NOT ALL THE WAY TO THE REGION BUT EVEN IF IT MAKES IT INTO THE TN VALLEY IT SHOULD STALL BY THE TIME IT GETS THERE. LOW LEVEL FLOW INITIALLY...ESPECIALLY ON WED INTO WED NIGHT WILL HAVE A DOWNSLOPE COMPONENT AND AREAS CLOSER TO THE VA BORDER WILL BE FURTHER REMOVED FROM THE NORTHERN STREAM SYSTEM AT THAT TIME SO HELD OFF ON PRECIP CHANCES ALONG THE VA BORDER UNTIL WED NIGHT. WENT WITH THE HIGHER POPS ON WED NIGHT ACROSS THE NW TWO THIRDS AND LOWEST POPS OVER THE FAR SOUTHEAST FOR WED NIGHT. ON THU...WE CARRIED LIKELY POPS ACROSS THE BOARD WITH THE SFC LOW AND WARM FRONT WORKING INTO THE REGION AS WELL AS THE COLD FRONT MOVING IN FROM THE NORTHWEST. HIGH PRESSURE WILL BRIEFLY BUILD TOWARD THE REGION LATE ON THU NIGHT INTO EARLY ON FRI AND LEAD TO A LULL IN PRECIP CHANCES AT LEAST IN THE NORTH BEFORE ANOTHER AREA OF LOW PRESSURE GETS GOING ALONG THE BOUNDARY OVER THE LOWER MS VALLEY OR GULF COAST STATES AS A CLOSED LOW INITIALLY OVER FAR WEST TX AT THE START OF THE PERIOD SHOULD FINALLY BE TRACKING EAST INTO THE SOUTHEASTERN STATES. THE 12Z ECMWF IS FURTHER NORTH AND WEST WITH THE TRACK OF THE SFC LOW ON FRI COMPARED TO THE 12Z GFS AS LOW PRESSURE MOVES ACROSS THE TN VALLEY PER 12Z ECMWF OR SOUTHEASTERN STATES PER 12Z GFS. THE 12Z ECMWF TAKES THE SYSTEM OFF THE MID ATLANTIC COAST ON FRI NIGHT WHILE THE 12Z GFS TAKES THE LOW OFF OF THE CAROLINA COAST. OPTED TO GO WITH A MODEL BLEND FOR THIS SYSTEM WHICH IS WETTER THAN THE 12Z GFS SCENARIO...BUT DRIER THAN THE 12Z ECMWF. THIS KEEPS POPS IN THE SLIGHT CHANCE TO CHANCE RANGE MAINLY FOR FRI AFTERNOON SOUTH OF I 65 AND THEN RAISES POPS A BIT FROM THE PREVIOUS FORECAST TO 30 TO 40 PERCENT ACROSS THE BOARD FOR FRI NIGHT. DESPITE THE DIFFERENCES IN THE TRACK AND TIMING OF THIS SYSTEM LATE THU NIGHT INTO FRI NIGHT...BOTH MODELS PROG A COLD FRONT TO CROSS THE REGION ON SAT AND USHER IN AN AIR MASS MORE TYPICAL OF THIS TIME OF YEAR AT LEAST BRIEFLY. HOWEVER...850 MB TEMPS BRIEFLY FALLING TO -10C TO -12C IS NOTHING THAT OUT OF THE ORDINARY FOR THE END OF JANUARY EITHER. INCREASING LAPSE RATES AS COLDER AIR MOVES IN ALOFT AND LEFTOVER MOISTURE BEHIND THE DEPARTING SYSTEM AND THE COLD FRONT MOVING ACROSS THE REGION AS WELL AS FLOW POSSIBLY BECOMING UPSLOPE AT LEAST BRIEFLY ON SAT INTO SAT EVENING...COULD LEAD TO ISOLATED RAIN SHOWERS CHANGING TO SNOW SHOWERS FIRST IN THE HIGHER TERRAIN LATE IN THE DAY ON SAT AND ACROSS THE COALFIELDS AND MOUNTAINS ALONG THE VA BORDER ON SAT EVENING. AT THIS POINT...THE MODEL CONSENSUS IS FOR SFC HIGH PRESSURE AND INCREASING HEIGHTS TO YIELD DRY WEATHER AND SLIGHTLY BELOW NORMAL TEMPS ON SUN. && .AVIATION.../06Z TO 06Z/...UPDATED INCOMING SQUALL LINE WILL DOMINATE THE WEATHER FOR THE FIRST PART OF THE AVIATION FORECAST WITH THUNDERSTORMS AND A HIGH WIND THREAT. HAVE TIMED THESE FOR EACH TAF SITE AND THROUGH THE REST OF THE FORECAST AREA FROM 10Z TO 13Z. WITH THE PRE-DAWN STORMS...IFR CONDITIONS CAN BE EXPECTED FOR UP TO AN HOUR FROM BOTH CIGS AND VIS. THE WINDS WILL BE THE MAIN CONCERN WITH WEST SOUTHWEST GUSTS TO 35 KTS OR HIGHER POSSIBLE AS THE THUNDERSTORMS FIRST MOVE IN. EXPECT SHOWERS TO CONTINUE FOR SEVERAL HOURS THROUGH MUCH OF THE MORNING FOLLOWING THE INITIAL LINE OF STORMS AND WITH THESE MVFR CONDITIONS WILL PREVAIL. THE WINDS WILL REMAIN GUSTY...THOUGH...FROM THE SOUTHWEST AT 15 TO 25 KTS WITH HIGHER GUSTS. CONDITIONS WILL IMPROVE DRAMATICALLY LATER MONDAY AFTERNOON AS THE ACTUAL FRONT MOVES THROUGH AND DRIER AIR PUSHES IN. CONDITIONS SHOULD BE VFR BY EVENING WITH MUCH LIGHTER WINDS. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 AM EST THIS MORNING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106-108-109-111-112- 114>117. && SHORT TERM...GEOGERIAN/GREIF LONG TERM....JP AVIATION...GREIF
Hazardous weather outlook, Jan 23, 2:40 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 240 AM EST MON JAN 23 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-111- 112-114>117-241045- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD... MANCHESTER...HYDEN 240 AM EST MON JAN 23 2012 ...SEVERE THUNDERSTORM WATCH 9 IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...EARLY THIS MORNING. A STRONG COLD FRONT WILL BRING AN INTENSE LINE OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN KENTUCKY EARLY THIS MORNING. SOME OF THE STORMS MAY BE SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT... HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING ACROSS THE AREA...WITH GUSTY WINDS UP TO 35 MPH POSSIBLE INTO THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER. KYZ107-110-113-118>120-241045- JOHNSON-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...PAINTSVILLE...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 240 AM EST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...EARLY THIS MORNING. A STRONG COLD FRONT WILL BRING AN INTENSE LINE OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN KENTUCKY EARLY THIS MORNING. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE LIKELY MONDAY MORNING...WITH GUSTY WINDS UP TO 35 MPH POSSIBLE INTO THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER THIS MORNING. GEOGERIAN/GREIF
Nearby
Lake Wind Advisories in Kentucky, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.